Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Do steroids cause lumps in the armpit?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
hello i hope you can help. my daughter suffers from throat infections and will be getting her tonsils out when she is 7. over the last year since starting mainstream school she has had 2 occasions when she has had viral wheeze. last tuesay she finished a 3 day course of steriods. she is fine in herself eating drinking, with lots of energy . but today i seen a little lump under her right arm in the armpit? will this be from the steriods? or from being poorly? 3 weeks ago she did have septic tonsilitits and had antibotics as well. please help as am worried sick
Posted Mon, 23 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 4 hours later

Thanks for the query.

Do not worry, we are here to help you out. First of all, I do not understand why is the tonsillectomy posted at the age of seven? Regarding your main query, the swelling in the arm pit could be a lymph node (glands) which has popped out because of the infection in the surrounding area. A mere folliculitis of the hair follicle can lead to swelling of the lymph node. Steroids cannot give rise to lymph node swelling. So, do not bother about that.

You just need to keep an eye over this swelling and also look for any other similar swellings in the other arm pit and over the shoulders, if so, then report it to your doctor. It could be a blood related problem.

Regarding prevention of recurrent tonsil infection, encourage your child to consume plenty of warm water, fresh fruits and vegetables. Also, avoid carbonated drinks, chilled and greasy food during the episodes of infection.

Hope I have answered your query, if you have any more doubts you are welcome.

Dr. Naveen Kumar
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor